Texas, 2005

Hail in Texas, March 2, 2005

March 2, 2005 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 1, 8:05 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 1, 8:05 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CST TUE MAR 1 2005

.UPDATE...
UPDATED ZONES TO INCREASE POPS. SHOWERS AND THUNDERSTORMS ALREADY
BECOMING NUMEROUS ACROSS THE BIG COUNTRY...NORTHERN CONCHO VALLEY
AND HEARTLAND. HAVE RECEIVED A PEA SIZE HAIL REPORT NEAR
PAINT ROCK. EXPECT SOME LARGER HAIL AND A FEW SEVERE STORMS AS UPPER
LEVEL LOW NOW MOVING INTO LUBBOCK AREA AT 8 PM CONTINUES TO MOVE EAST
SOUTHEAST...BRINGING IN COLDER AND MORE UNSTABLE AIR ALOFT.

&&

.PREV DISCUSSION... (ISSUED 240 PM CST TUE MAR 1 2005)

SHORT TERM...
UPPER AIR PATTERN THIS AFTERNOON...TROUGH IN THE EAST...RIDGE IN THE
WEST. LATEST IR/WV LOOP SHOWING SHORT WAVE MOVING THROUGH NORTHEASTERN
NEW MEXICO/NORTHWESTERN PANHANDLE WITH ASSOCIATED CLOUDS INDICATED
ON LATEST VISUAL LOOP AND SHOWERS DEVELOPING OVER EASTERN NEW
MEXICO PER LATEST LBB RADAR. SOME CLOUD DEVELOPMENT ALSO INDICATED ON
VISUAL LOOP ACROSS THE SOUTHWESTERN CWA ASSOCIATED WITH SOME LOW
LEVEL CONVERGENCE. THE SHORT WAVE NOW OVER NE NM/TX PANHANDLE WILL
BE OUR WEATHER MAKER OVER THE NEXT 24-36 HOURS AS IT DRIFTS OVER THE AREA
LOCKED IN THE NORTHWEST FLOW ALOFT. PER LATEST SPC ANALYSIS...
SHOULD SEE DECENT CHANCE OF THUNDERSTORM DEVELOPMENT AS LLJ CRANKS
UP THIS EVENING. ASSOCIATED MCS SHOULD AFFECT THE NORTHERN TWO
THIRDS OF THE FORECAST AREA THIS EVENING AND DRIFT EAST OF THE
AREA OVERNIGHT. RAINFALL CHANCES WILL END FROM WEST TO EAST DURING
THE DAY ON WEDNESDAY AS THE UPPER DISTURBANCE MOVES EAST OF THE AREA.

LONG TERM...
UPPER LOW OFF THE NORTHWEST COAST WILL IMPINGE UPON THE WESTERN
RIDGE THROUGH THE END OF THE WEEK SENDING ANOTHER IN THE SERIES OF
SHORT WAVE TROUGHS INTO THE PANHANDLE AREA ON FRIDAY. AT THIS TIME
IS LOOKS AS IF THIS WILL BE A GLANCING BLOW PRIMARILY ACROSS THE
NORTHERN CWA...SO WILL LIMIT RAINFALL TO THIS AREA FOR NOW. A MORE
SIGNIFICANT FEATURE IS NOTED LATER IN THE WEEK AS A CLOSED UPPER
LOW FORMS OFF THE CALIFORNIA COAST AND BEGINS TO DRIFT EAST THROUGH
THE BASE OF THE UPPER RIDGE ACROSS THE SOUTHWEST OVER THE WEEKEND
AND INTO THE FIRST HALF OF THE COMING WEEK. CURRENT TRACK
OF THIS DISTURBANCE BRINGS THE UPPER LOW OVER CENTRAL TEXAS NEXT
MONDAY INTO TUESDAY. COLD FRONT PROJECTED TO MOVE THROUGH THE AREA
OVERNIGHT MONDAY WITH A PREFRONTAL TROUGH/DRY LINE PRECEDING THE
FRONT LATE MONDAY SETTING UP A POSSIBILITY OF SIGNIFICANT
WEATHER...WILL SEE IF LATER MODEL RUNS CONTINUE THIS TREND. WILL
INCLUDE CHANCE OF RAINFALL OVER PARTS OF THE FORECAST AREA
BEGINNING MONDAY AND ENDING TUESDAY AS THE SYSTEM MOVES THROUGH.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

04/04
Hazardous weather outlook, Mar 1, 1:30 PM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 PM CST TUE MAR 1 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021929-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
130 PM CST TUE MAR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS
OVERNIGHT OVER MUCH OF WEST CENTRAL TEXAS. ONE OR TWO  OF THE
THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE
HAIL.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH
THURSDAY. STILL ORGANIZED SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY
AT THIS POINT...HOWEVER ONE OR TWO STORMS MAY APPROACH SEVERE LEVELS
WITH LARGE HAIL.

IF THE CURRENT TRENDS IN THE FORECAST ARE CORRECT...A MORE ORGANIZED
SEVERE WEATHER OUTBREAK MAY OCCUR NEXT MONDAY. MORE INFORMATION WILL
BE DETAILED AS WE GET CLOSER TO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO ISOLATED
NATURE OF THE SEVERE WEATHER THREAT.

BRAZZELL

The radar

The San Angelo radar (KSJT), 59 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Schleicher

When
March 2, 12:40 AM CST
Where
Schleicher County, Eldorado
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.850, -100.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439906.